MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that during an intraocular lens (iol) implant surgery, the lens did not unfold properly.Additional information has received reporting that there was contact with the patient but there was no patient harm.
 
Additional Manufacturer Narrative
No iol returned for evaluation.P&l components along with lens case were returned in the carton.Based on these investigation findings and the lack of sample, we are unable to determine the root cause for the reported complaint.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received confirming that there was a lens folding issue in the delivery system and the lens was not implanted.
 
Additional Manufacturer Narrative
As per follow up information product problem code was updated to 1254 from 1255.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key12074648
Report Number9612169-2021-00142
Device Sequence Number4304372
Product Code HQL
UDI-Device Identifier00380655095652
UDI-Public00380655095652
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.120
Device Lot Number21210094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer08/23/2021
08/23/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date08/25/2021
09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE